MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER
Model Number M001468070
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned subject device found that the ptfe (polytetrafluoroethylene) and hydrophilic coating of the subject guidewire were peeled.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was noted to be kinked/bent 2cm from the proximal end.The tip of the guide wire was noted to have been slightly shaped.The guidewire was noted to be broken/fractured at approximately 91.5cm from the proximal end.The guidewire ptfe coating was noted to be damaged.The hydrophilic coating was noted to be damaged.Functional testing was unable to be performed due to the condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that continuous flush set up and maintained throughout the procedure.No damage was noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu.During introduction to the microcatheter the device broke into two pieces.During analysis, the guidewire was noted to be kinked/bent, broken/fractured and ptfe coating was noted to be damaged and the hydrophilic coating was noted to be damaged.The ptfe coating damage most likely occurred as a result of interaction with another device.It is most likely the torque device was not securely fastened causing it to drag down the wire during use.An assignable cause of handling damage will be assigned to the as reported and as analyzed 'guidewire broken/fractured during preparation' and as analyzed 'guidewire kinked/bent', 'guidewire ptfe coating peeling' and 'hydrophilic coating peeling' since these issues are associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TRANSEND EX 14 FLOPPY 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15875685
Report Number3008853977-2022-00055
Device Sequence Number20205256
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberM001468070
Device Catalogue NumberM001468070
Device Lot Number26121138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown